MAUDE Adverse Event Report: BIOMERIEUX, INC. VITEK® 2 AST-GP67 TEST KIT; AST-GP67 TEST KIT 20 CARDS

BIOMERIEUX, INC. VITEK® 2 AST-GP67 TEST KIT; AST-GP67 TEST KIT 20 CARDS
Catalog Number 22226
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in the united states notified biomérieux of a false resistant oxacillin result for a patient staphylococcus aureus isolate in association with the vitek® 2 ast-gp67 test kit (ref 22226, lot 1321158103).Initial testing completed with 1321079103 obtained resistant oxacillin results.Alternate testing results showed that the isolate was pbp2a negative and meca negative.Disk diffusion testing obtained (b)(6) results.The strain was sent to a reference laboratory and confirmed to be (b)(6).Vitek® 2 ast-gp67 test kit (ref 22226, lot 1321158103) was used for repeat analysis after receiving results from the reference laboratory and obtained resistant oxacillin results.The customer reported that the patient was treated with vancomycin due to the initial resistant ox result.There is no indication or report from the laboratory that the discrepant result and treatment with vancomycin led to any adverse event related to the patient's state of health.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
This report was initially submitted following notification from a customer in the united states regarding a false resistant oxacillin result for a patient staphylococcus aureus isolate in association with the vitek® 2 ast-gp67 test kit (ref 22226, lot 1321158103).The strain was submitted for investigational testing and the identification was confirmed to be staphylococcus aureus via vitek® 2 using vitek gp id card (lot 2420931203).Investigational testing included testing the strain using reference methods as well as analyzing the strain in duplicate using the customer lots (1321079103 and 1321158103) and a random lot (1321091203).---reference test results--- agar dilution (ad) oxacillin: mic = 4.0 (r) cefoxitin disk diffusion: 25mm (s).Pbp2a = negative ---- vitek® 2 results---- all 6 cards tested resulted in a resistant ox mic >= 4.0 and a negative oxfs result that was corrected to positive by the aes software.----conclusions---- to summarize, customer's results were duplicated, however, testing is in both essential and categorical agreement with reference method testing.Isolate is a borderline resistant strain.Cards are performing as intended.Ast-gp67, lot 1321079103 and 1321158103 met final qc release criteria.These lots passed qc performance testing.

Brand Name
VITEK® 2 AST-GP67 TEST KIT
Common Device Name
AST-GP67 TEST KIT 20 CARDS
Manufacturer (Section D)
BIOMERIEUX, INC.
595 anglum road
hazelwood MO 63042
MDR Report Key9257140
Report Number1950204-2019-00300
Device Sequence Number14385503
Product Code LON
UDI-Device Identifier03573026242060
UDI-Public03573026242060
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
N50510: S117
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/27/2021
Device Catalogue Number22226
Device Lot Number1321158103
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2019
Supplement Date Received by Manufacturer11/05/2019
Initial Report FDA Received Date10/30/2019
Supplement Report FDA Received Date11/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1